Warning Signs of Steroid Use

Is your child using steroids? Here is what experts say to look for:

  1. Large gain of muscle mass over a short period of time (20lbs. of muscle gained over a summer by a high school athlete is usually not the result of weight training alone).
  2. Increased time spent in the gym and a preoccupation with weight training
  3. Dramatic changes in personality (moodiness, aggression, and hostility etc.)
  4. Abnormally large breasts in males (gynecomastia)
  5. Stretch marks (cultaneous striae), especially around the breast area
  6. Increased acne, especially on the back, face, and chest
  7. Facial puffiness due to water retention
  8. Needle marks on the buttocks
  9. Increased blood pressure and heart rate
  10. Reference to steroids in conversation (some of the slang words for steroids include "roids," "juice," "sauce," "slop," "product" and "vitamins").
According to Los Angeles doctor Nick Evans, writing in The Physician and Sports Medicine, the three main warning signs are acne, gynecomastia, and cultaneous striae. The presence of all three, writes Evans, is "diagnostic of steroid use." When accompanied by needle marks or shrunken testicles, he considers steroid use certain.
0

NOW Available in KINDLE